Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 258, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 8, 2011, 4:45 PM CDT for Marengo County, Alabama. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 4:45 PM CDT (21:45 UTC)
- Expired
- Jun 8, 2011, 5:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Marengo County, AL
The radar
The Mobile radar (KMOB), 160 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 5:04 PM CDT | TSTM WND GST 45 | 2 Nw Nanafalia, AL | WINDS ESTIMATED BETWEEN 40 AND 50 MPH. SMALL HAIL ALSO FELL IN THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
665
WUUS54 KBMX 082145
SVRBMX
ALC091-082215-
/O.NEW.KBMX.SV.W.0258.110608T2145Z-110608T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
445 PM CDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MARENGO COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 515 PM CDT
* AT 443 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NANAFALIA...OR 19 MILES SOUTHWEST OF LINDEN...AND MOVING NORTHWEST
AT 8 MPH.
* LOCATIONS IMPACTED INCLUDE...
NANAFALIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3207 8811 3207 8807 3208 8805 3210 8806
3214 8805 3215 8802 3218 8801 3224 8802
3211 8784 3200 8800 3205 8812
TIME...MOT...LOC 2145Z 125DEG 6KT 3208 8799
$$1 follow-up statement
553
WWUS54 KBMX 082210
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
510 PM CDT WED JUN 8 2011
ALC091-082219-
/O.EXP.KBMX.SV.W.0258.000000T0000Z-110608T2215Z/
MARENGO AL-
510 PM CDT WED JUN 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARENGO COUNTY
WILL EXPIRE AT 515 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3207 8811 3207 8807 3208 8805 3210 8806
3214 8805 3215 8802 3218 8801 3224 8802
3211 8784 3200 8800 3205 8812
TIME...MOT...LOC 2209Z 125DEG 6KT 3210 8803
$$
75What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:26 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 8, 3:26 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 326 PM CDT WED JUN 8 2011 .UPDATE...WITH PRELIMINARY NUMBERS. && .DISCUSSION... THE UPPER-LEVEL RIDGE IS EXPECTED TO WEAKEN OVER THE FORECAST AREA...WHILE AN UPPER-LEVEL CYCLONIC CIRCULATION...LOW...REMAINS OVER THE GULF OF MEXICO...THROUGH THE REMAINDER OF THE WEEK. WITH THE WEAKENING UPPER-LEVEL RIDGE...EXPECT SUBSIDENCE INVERSION TO WEAKEN AND THE LEVEL OF FREE OF CONVECTION TO LOWER WITH TIME...ALLOWING FOR A SLIGHTLY BETTER PROBABILITY OF AFTERNOON CONVECTION DURING THE AFTERNOON AND EARLY EVENING HOURS. THE NAM MODEL WAS MOST AGGRESSIVE WITH SHOWER/THUNDERSTORM COVERAGE THURSDAY AND FRIDAY...WHILE GFS AND ECMWF KEEP IT MOSTLY DRY OVER THE FORECAST AREA. HOWEVER...BOTH THE GFS AND ECMWF SUGGEST INCREASING COVERAGE OF PRECIPITATION THIS UPCOMING WEEKEND...AS THE PRECIPITABLE WATER VALUES SUPPOSEDLY INCREASE. SO...WILL LIKELY KEEP 10 TO 20 PERCENT POPS IN THE FORECAST FOR THIS EVENING...AND AGAIN THURSDAY/FRIDAY AFTERNOONS/EVENINGS...WHILE RAISING THE POPS UP TO 30 PERCENT FOR SATURDAY AND SUNDAY. WITH HAVE TO MONITOR MESOSCALE CONVECTIVE SYSTEMS ADVANCING TOWARD THE FORECAST AREA FROM THE NORTHWEST BY MONDAY OF NEXT WEEK...AS NORTHWEST UPPER-LEVEL FLOW BECOMES THE MAIN FLOW PATTERN FOR ALABAMA. WITH CONTINUED DROUGHT CONDITIONS...STILL EXPECT AFTERNOON TEMPERATURES TO REMAIN ABOVE NORMAL THROUGH THE FORECAST PERIOD. 03 && .AVIATION...18Z TAF DISCUSSION. HIGH PRESSURE SURFACE AND ALOFT CONTINUES TO DOMINATE THE FORECAST AREA BUT WITH SLIGHTLY MORE LOW LEVEL MOISTURE AVAILABLE TODAY SCATTERED CU FIELD CAN BE SEEN DEVELOPING ON MORNING SATELLITE WITH BEST PRECIPITABLE WATER IN THE SOUTHWEST SECTIONS. ALTHOUGH AN ISOLATED TSRA IS POSSIBLE THIS AFTERNOON COVERAGE WILL BE TOO LOW TO MENTION IN TAFS. WILL INDICATE CB FOR SOUTHERN AND WESTERN SITES (TCL, MGM AND TOI) SINCE THESE ARE THE MOST LIKELY SITES TO SEE AN AFTERNOON SHOWER. OTHERWISE GENERALLY VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD EXCEPT FOR SOME PATCHY MVFR IN BR 10Z-13Z TIME FRAME. LIGHT SOUTH TO SOUTHEAST FLOW WILL CONTINUE THIS AFTERNOON AVERAGING LESS THAN 10 KNOTS. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 41 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 65 94 64 95 68 / 10 20 20 20 20 ANNISTON 67 95 67 95 70 / 10 20 20 20 20 BIRMINGHAM 71 96 71 96 71 / 10 20 20 20 20 TUSCALOOSA 68 96 67 97 70 / 20 20 20 20 20 CALERA 69 95 68 94 70 / 10 20 20 20 20 AUBURN 69 94 68 92 71 / 10 20 20 20 20 MONTGOMERY 69 96 69 95 71 / 20 20 20 20 20 TROY 67 95 66 94 70 / 20 20 20 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 8, 2:05 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 205 PM CDT WED JUN 8 2011 ALZ011>015-017>050-091130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 205 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 8, 2:57 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
257 PM CDT WED JUN 8 2011
ALZ040-042-082045-
DALLAS AL-LOWNDES AL-
257 PM CDT WED JUN 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LOWNDES AND DALLAS
COUNTIES UNTIL 345 PM CDT...
AT 255 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF GORDONVILLE
TO SNOW HILL...AND MOVING NORTHWEST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SELMONT-WEST SELMONT...
BELKNAP...
DALLAS LAKE...
SARDIS...
OLD CAHABA PARK...
&&
LAT...LON 3204 8687 3204 8711 3227 8740 3248 8711
3212 8673 3202 8686
TIME...MOT...LOC 1957Z 132DEG 24KT 3213 8689 3206 8698Special weather statement, Jun 8, 4:04 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 404 PM CDT WED JUN 8 2011 ALZ041-043-044-082145- AUTAUGA AL-ELMORE AL-MONTGOMERY AL- 404 PM CDT WED JUN 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUTAUGA... NORTHWESTERN MONTGOMERY AND SOUTHWESTERN ELMORE COUNTIES UNTIL 445 PM CDT... AT 402 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR HUNTER...OR NEAR PRATTVILLE...MOVING NORTHWEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MILLBROOK... PRATTVILLE... AUTAUGA COUNTY AIRPORT... BOOTH... && LAT...LON 3246 8663 3261 8647 3243 8627 3230 8641 TIME...MOT...LOC 2105Z 130DEG 7KT 3242 8641
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:57 PM CDT | Special Weather Statement | BMX | Dallas | 48 min |
| Jun 8, 4:04 PM CDT | Special Weather Statement | BMX | Autauga | 41 min |
| Jun 8, 4:48 PM CDT | Special Weather Statement | BMX | Chilton | 27 min |
| Jun 8, 5:11 PM CDT | Special Weather Statement | BMX | Marengo | 49 min |
| Jun 8, 5:17 PM CDT | Special Weather Statement | BMX | Bibb | 28 min |
| Jun 8, 5:36 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Perry, Tuscaloosa | 26 min |
| Jun 8, 5:41 PM CDT | Special Weather Statement | BMX | Shelby | 49 min |
| Jun 8, 5:45 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 45 min |
| Jun 8, 5:50 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Jefferson, Tuscaloosa, Walker | 25 min |
| Jun 8, 6:00 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 45 min |
| Jun 8, 6:16 PM CDT | Special Weather Statement | BMX | Walker | 44 min |
| Jun 8, 6:28 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 47 min |
| Jun 8, 6:41 PM CDT | Special Weather Statement | BMX | Fayette | 49 min |
| Jun 8, 6:44 PM CDT | Special Weather Statement | BMX | Pickens | 31 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.